Table of Contents Author Guidelines Submit a Manuscript
BioMed Research International
Volume 2014, Article ID 261383, 7 pages
http://dx.doi.org/10.1155/2014/261383
Research Article

On the Mathematical Analysis of Ebola Hemorrhagic Fever: Deathly Infection Disease in West African Countries

1Institute for Groundwater Studies, Faculty of Natural and Agricultural Sciences, University of the Free State, Bloemfontein 9300, South Africa
2Department of Mathematical Sciences, University of South Africa, Florida Sciences Campus, Florida 0003, South Africa

Received 18 August 2014; Accepted 25 August 2014; Published 11 September 2014

Academic Editor: Suares Clovis Oukouomi Noutchie

Copyright © 2014 Abdon Atangana and Emile Franc Doungmo Goufo. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

For a given West African country, we constructed a model describing the spread of the deathly disease called Ebola hemorrhagic fever. The model was first constructed using the classical derivative and then converted to the generalized version using the beta-derivative. We studied in detail the endemic equilibrium points and provided the Eigen values associated using the Jacobian method. We furthered our investigation by solving the model numerically using an iteration method. The simulations were done in terms of time and beta. The study showed that, for small portion of infected individuals, the whole country could die out in a very short period of time in case there is not good prevention.